Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 157, NWS Miami, FL

September 28, 2012Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 28, 2012, 3:19 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2012, 3:19 PM EDT (19:19 UTC)
Expired
Sep 28, 2012, 4:00 PM EDT
In force
41 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 37 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3613 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3613 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WUUS52 KMFL 281919
SVRMFL
FLC011-086-282000-
/O.NEW.KMFL.SV.W.0157.120928T1919Z-120928T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT FRI SEP 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.
  NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 400 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PEMBROKE PINES...AND MOVING SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  MIRAMAR...
  PEMBROKE PINES...
  INTERSECTION U.S. 27 PINES BLVD...
  INTERSECTION KROME AND U.S. 27...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 2582 8050 2597 8068 2608 8034 2602 8027
TIME...MOT...LOC 1919Z 053DEG 10KT 2602 8038

$$

GREGORIA
2 follow-up statements
874 
WWUS52 KMFL 281939
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
339 PM EDT FRI SEP 28 2012

FLC011-086-282000-
/O.CON.KMFL.SV.W.0157.000000T0000Z-120928T2000Z/
BROWARD FL-MIAMI-DADE FL-
339 PM EDT FRI SEP 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INTERSECTION KROME AND
U.S. 27...MOVING SOUTHWEST AT 10 MPH INTO RURAL AREAS.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2603 8043 2596 8039 2582 8050 2597 8068
TIME...MOT...LOC 1938Z 053DEG 10KT 2597 8045

$$

GREGORIA
539 
WWUS52 KMFL 281957 RRA
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT FRI SEP 28 2012

FLC011-086-282006-
/O.EXP.KMFL.SV.W.0157.000000T0000Z-120928T2000Z/
BROWARD FL-MIAMI-DADE FL-
357 PM EDT FRI SEP 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIAMI-DADE AND
SOUTH CENTRAL BROWARD COUNTIES WILL EXPIRE AT 400 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED JUST BELOW SEVERE LEVELS. THEREFORE...THE THUNDERSTORM 
WARNING WILL EXPIRE AT 400 PM EDT.

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
50 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE OVER
NORTH CENTRAL RURAL MIAMI-DADE COUNTY. STAY TUNED TO NOAA WEATHER 
RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2603 8043 2596 8039 2582 8050 2597 8068
TIME...MOT...LOC 1956Z 053DEG 10KT 2594 8049

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:42 PM EDT, 37 minutes earlier.

Area forecast discussion, Sep 28, 2:42 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EDT FRI SEP 28 2012

.DISCUSSION...MID/UPPER LEVEL TROUGH CURRENTLY MOVING ACROSS
SOUTH FLORIDA WHICH IS ROTATING AT THE BASE OF A LARGER SCALE
TROUGH OVER THE EASTERN U.S. AND ALSO SANDWICHED BETWEEN A STRONG
RIDGE OF HIGH PRESSURE OVER THE WESTERN GULF OF MEXICO AND THE
ATLANTIC NORTHEAST OF THE BAHAMAS. AT THE SURFACE, A WEAK RIDGE
EXTENDS OVER NORTH FLORIDA WITH A WEAK LOW LEVEL EAST WIND FLOW
ACROSS OUR REGION. THIS ALONG WITH THE TROUGH OVERHEAD HAS ALSO
GENERATED A VERY WEAK STEERING FLOW WITH AN EAST FLOW LESS THAN 10
KNOTS BELOW 10K FEET AND NEARLY CALM ABOVE THAT LEVEL. THUS, STORM
MOTION WILL BE DRIVEN BY SEA BREEZES FOLLOWED BY OUTFLOW BOUNDARY
INTERACTIONS. MID LEVEL LAPSE RATES ARE SOMEWHAT IMPRESSIVE
(ESPECIALLY FOR SOUTH FLORIDA STANDARDS) WITH 50H TEMP OF -10
WHICH IS CONSIDERABLY BELOW THE AVERAGE FOR LATE SEPTEMBER. ALL OF
THIS WILL LEAD FOR THE POTENTIAL FOR SHORT LIVED SEVERE BY LATE
THIS AFTERNOON ALONG WITH POSSIBLE LOCALIZED URBAN TYPE FLOODING
WITH VERY SATURATED GROUNDS FROM SEVERAL WEEKS OF ABOVE NORMAL
RAINFALL ALONG THE EAST COAST METRO REGION.

THE MID LEVEL TROUGH WILL MOVE SOUTH OF THE PENINSULA OVER THE
WEEKEND WITH A RETURN TO ZONAL FLOW BY SUNDAY. LATE IN THE WEEKEND,
A STRONG MID LEVEL TROUGH WILL DEEPEN ACROSS THE SOUTHERN GULF
STATES INTO EARLY NEXT WEEK BEFORE LIFTING TO THE NORTHEAST BY
WEDNESDAY OR THURSDAY. THIS WILL PROVIDE SOUTH FLORIDA WITH A DEEP
SOUTHERLY FLOW OF AIR WITH A CONTINUATION OF HIGH PWAT'S AND
INSTABILITY. CHANCES OF RAIN WILL BE AT LEAST HIGH END SCATTERED AND
POSSIBLY NUMEROUS FOR THE FIRST SEVERAL DAYS OF OCTOBER. ANOTHER
REASON FOR KEEPING ACTIVE WEATHER ACROSS FLORIDA WILL BE A WEAK COLD
FRONT SAGGING SOUTH DOWN THE PENINSULA NEXT WEEK RESULTING FROM THE
MID LEVEL TROUGH.

&&

.MARINE...LIGHT EAST TO NORTHEAST WINDS AND SEAS WILL PERSIST
THROUGH THE BULK OF THE WEEKEND AS HIGH PRESSURE REMAINS IN
CONTROL NORTH OF THE MARINE AREAS. THE BEST CHANCE FOR SHOWERS OR
STORMS WILL REMAIN THROUGH THE OVERNIGHT AND EARLY MORNING HOURS.
LATER IN THE WEEKEND AND INTO EARLY NEXT WEEK...WINDS WILL SHIFT
TOWARD THE SOUTH AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE
NORTHERN GULF OF MEXICO AND TRACKS EAST TO NORTHEAST.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS WITH RH VALUES WELL ABOVE
CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  87  77  88 / 20 20 20 40
FORT LAUDERDALE  77  86  77  88 / 20 20 20 40
MIAMI            77  88  77  89 / 20 20 20 50
NAPLES           75  89  76  89 / 20 20 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...57/DG
Hazardous weather outlook, Sep 28, 9:11 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
911 AM EDT FRI SEP 28 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290415-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
911 AM EDT FRI SEP 28 2012

...ISOLATED STRONG TO SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON/EVENING...
...DAMAGING WINDS, LARGE HAIL, STREET FLOODING POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP
THIS AFTERNOON INTO THIS EVENING. THE ATMOSPHERE IS VERY UNSTABLE
AND THIS WILL LIKELY ALLOW FOR A FEW PULSE STRONG TO SEVERE
THUNDERSTORMS TO DEVELOP, CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL. FREQUENT LIGHTNING AND TORRENTIAL RAINS WILL ALSO
BE POSSIBLE IN THE STRONGEST THUNDERSTORMS. DUE TO WEAK STEERING
WINDS, THE RISK OF ISOLATED SEVERE THUNDERSTORMS COVERS ALL OF
SOUTH FLORIDA.

WIND: DAMAGING WINDS OF 6O TO 70 MPH ARE POSSIBLE.

HAIL: HAIL TO AT LEAST QUARTER SIZE IS POSSIBLE.

FLOODING: SLOW MOVING THUNDERSTORMS COULD PRODUCE TORRENTIAL RAINS
OF 2 TO 4 INCHES IN A SHORT AMOUNT OF TIME, WHICH COULD RESULT
IN ISOLATED STREET FLOODING AND FLOODING OF LOW LYING AREAS.

WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS ACROSS THE
ATLANTIC WATERS...MAINLY THIS MORNING.

RIP CURRENTS: EAST TO NORTHEAST WINDS AROUND 10 KNOTS ACROSS THE
ATLANTIC BEACHES OF SOUTH FLORIDA WILL RESULT IN A SLIGHT CHANCE
OF RIP CURRENTS.

TEMPERATURE: THE HEAT INDICES COULD REACH INTO THE LOWER 100S IN
PORTIONS OF INTERIOR COLLIER COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH
MAIN CONCERNS CONTINUING TO BE BRIEF PERIODS OF HEAVY RAIN, GUSTY
WINDS, AND OCCASIONAL LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
THE EXPECTATION OF ISOLATED PULSE STRONG TO SEVERE THUNDERSTORMS.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Sep 28, 2:30 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT FRI SEP 28 2012

FLZ073-281900-
INLAND MIAMI-DADE COUNTY FL
230 PM EDT FRI SEP 28 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 300 PM EDT

* AT 226 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR KENDALE LAKES...AND MOVING WEST AT 10 MPH.

* THE STORM WILL AFFECT...
  KENDALE LAKES...
  MICCOSUKEE RESORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2568 8057 2583 8058 2578 8040 2571 8040
TIME...MOT...LOC 1830Z 089DEG 7KT 2575 8044

GREGORIA
Special weather statement, Sep 28, 2:55 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT FRI SEP 28 2012

FLZ073-174-281930-
FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL
255 PM EDT FRI SEP 28 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 330 PM EDT

* AT 254 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES NORTHWEST OF REDLAND...AND MOVING
  SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  REDLAND...
  HOMESTEAD GENERAL AIRPORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2534 8051 2543 8079 2572 8067 2571 8048
TIME...MOT...LOC 1855Z 030DEG 7KT 2556 8055

GREGORIA
Special weather statement, Sep 28, 3:09 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT FRI SEP 28 2012

FLZ067-282000-
INLAND PALM BEACH COUNTY FL
309 PM EDT FRI SEP 28 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM
45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 400 PM EDT

* AT 308 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A DEVELOPING LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
  FROM OKEELANTA TO 7 MILES SOUTHWEST OF LOXAHATCHEE NATIONAL
  WILDLIFE REFUGE...AND MOVING SOUTHWEST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  OKEELANTA...
  US 27...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2633 8037 2634 8042 2652 8089 2654 8089
      2677 8068 2661 8024
TIME...MOT...LOC 1909Z 039DEG 7KT 2663 8072 2645 8034

BAXTER
Special weather statement, Sep 28, 3:11 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT FRI SEP 28 2012

FLZ071-072-074-281945-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI
DADE FL
311 PM EDT FRI SEP 28 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROWARD
COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 345 PM EDT

* AT 308 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  RAPIDLY DEVELOPING THUNDERSTORM NEAR SOUTHWEST RANCHES...AND
  MOVING SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  SOUTHWEST RANCHES...
  PEMBROKE PINES...
  MIRAMAR...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2593 8037 2596 8034 2595 8050 2603 8057
      2609 8031 2601 8025
TIME...MOT...LOC 1911Z 058DEG 9KT 2603 8033

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:27 AM EDTSpecial Marine WarningMFL48 min
Sep 28, 2:30 PM EDTSpecial Weather StatementMFLMiami-Dade30 min
Sep 28, 2:55 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
Sep 28, 3:09 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Sep 28, 3:11 PM EDTSpecial Weather StatementMFLBroward34 min
Sep 28, 3:26 PM EDTSevere Thunderstorm WarningMFLPalm Beach34 min
Sep 28, 3:33 PM EDTSpecial Weather StatementMFLMiami-Dade27 min
Sep 28, 4:10 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
Sep 28, 4:15 PM EDTSpecial Weather StatementMFLBroward60 min
Sep 28, 4:58 PM EDTSpecial Weather StatementMFLGlades62 min
Sep 28, 5:17 PM EDTSevere Thunderstorm WarningMFLGlades43 min
Sep 28, 5:33 PM EDTSpecial Marine WarningMFL57 min
Sep 28, 6:19 PM EDTSpecial Marine WarningMFL56 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.